Alert archive / Wyoming / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 9, 2023, 7:59 PM MDT for Goshen County, Laramie County, Wyoming; Banner County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2023, 7:59 PM MDT (01:59 UTC)
- Expired
- May 9, 2023, 8:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banner County, NE, Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 57 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 8:30 PM MDT | HAIL 1 | 6 N Gun Barrel, WY | RECEIVED VIA FACEBOOK. |
| May 9, 8:54 PM MDT | HAIL 1 | 5 Sse La Grange, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.0 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
557
WUUS55 KCYS 100159
SVRCYS
NEC007-WYC015-021-100245-
/O.NEW.KCYS.SV.W.0013.230510T0159Z-230510T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
759 PM MDT Tue May 9 2023
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Western Banner County in the Panhandle of Nebraska...
South central Goshen County in southeastern Wyoming...
Northeastern Laramie County in southeastern Wyoming...
* Until 845 PM MDT.
* At 759 PM MDT, a severe thunderstorm was located near Meriden Rest
Area, or 33 miles northeast of Cheyenne, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Meriden Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4144 10443 4155 10456 4179 10430 4148 10405
TIME...MOT...LOC 0159Z 250DEG 22KT 4152 10439
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Natoli2 follow-up statements
900
WWUS55 KCYS 100214
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
814 PM MDT Tue May 9 2023
NEC007-WYC015-021-100245-
/O.CON.KCYS.SV.W.0013.000000T0000Z-230510T0245Z/
Banner NE-Goshen WY-Laramie WY-
814 PM MDT Tue May 9 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR WESTERN BANNER...SOUTH CENTRAL GOSHEN AND NORTHEASTERN LARAMIE
COUNTIES...
At 814 PM MDT, a severe thunderstorm was located over Meriden Rest
Area, or 35 miles south of Torrington, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Meriden Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4145 10436 4154 10444 4174 10427 4148 10405
TIME...MOT...LOC 0214Z 250DEG 22KT 4155 10427
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Natoli941
WWUS55 KCYS 100243
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
843 PM MDT Tue May 9 2023
NEC007-WYC015-021-100253-
/O.EXP.KCYS.SV.W.0013.000000T0000Z-230510T0245Z/
Banner NE-Goshen WY-Laramie WY-
843 PM MDT Tue May 9 2023
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BANNER...SOUTH CENTRAL
GOSHEN AND NORTHEASTERN LARAMIE COUNTIES WILL EXPIRE AT 845 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
far northeastern Laramie county and southeastern Goshen county until
915 PM.
LAT...LON 4145 10436 4154 10444 4174 10427 4148 10405
TIME...MOT...LOC 0243Z 250DEG 22KT 4161 10406
$$
NatoliWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 5:53 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 9, 5:53 PM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 553 PM MDT Tue May 9 2023 .SHORT TERM...(This evening through Wednesday) Issued at 400 PM MDT Tue May 9 2023 Current surface analysis depicts high pressure slowly sagging southward into the Great Lakes throughout the morning and afternoon. Off to the west, a shortwave trough dug to the southeast across southeast Wyoming and into the Nebraska Panhandle. Active weather pattern remains on track over the next 12 to 36 hours, with increasing confidence of a vigorous Pacific storm system that is progged push across the Intermountain West through to the High Plains Wednesday. For today and tonight, SPC continues to hold a marginal risk for severe storms for a cluster of elevated thunderstorms expected to develop in northeast Colorado and travel northward across the Wyoming and Nebraska border. Looks like a two round event, with early onset precipitation this afternoon and again later tonight. At this time, cannot rule out a storm or two becoming stronger between 4pm and 9pm MDT. However, the stronger storms look a bit better in the overnight hours from Cheyenne to the southern Panhandle. Looking at the thermodynamic profiles for the overnight hours, RAP forecast soundings remain on the high end, with up to 2000 J/kg of MUCAPE and decent shear capable of producing strong to severe storms. HiRes model guidance, including the HRRR, has come more in-line with picking up on these features and having storm relative helicity upwards to 150 m^2 s^-2. Main impacts with these storms will remain with gusty to strong winds and hail. With that being said, forecast tonight will be tricky, with models having a difficult time locking onto a solution and continually pushing this convection further eastward into the most southeastern portion of the CWA and moving into central Nebraska by the early morning hours. As the forecast currently stands, most impacts should remain across the southern Nebraska Panhandle, with the HRRR coming more in-line with the general model consensus and placing convection further to the east and less in Laramie County. Wednesday onward will remain a bit more active, beginning with some low-level fog from some moisture advection late Tuesday night into Wednesday morning. Forecast soundings, combined with HRRR surface visibility, have less than 1/4 miles visibilities for Laramie County and the majority of the Nebraska Panhandle. Higher confidence for fog exists across the Panhandle, where overnight wetting rain and upslope flow will aid in fog development. Should see fog persist through the early morning hours, lifting to low stratus through the late morning and maybe even into the early afternoon. Overall, foggy conditions and low stratus will play a role tomorrow for convection and if enough surface heating can occur. However, with enough mid- level instability and MUCAPE in the 1500 J/kg or greater, any sort of lift will likely break through those restrictions and allow convection to occur. In addition will need to pay attention to the nice boundary that will set up across southeast Wyoming, where clear skies and differential heating are more likely to occur earlier in the morning north of Laramie County. Once again, looking at the thermodynamic profiles for Wednesday, the SREF is indicating a high likelihood of CAPE values reach above 1000 J/kg for areas along and east of I-25, keeping the best opportunities for impactful weather along the I-25 corridor and in the Nebraska Panhandle. Forecast soundings are also pointing at a more impactful system with better MUCAPE values hovering around 1500 to 2200 J/kg, steep 700-500mb lapse rate around 8.1C/km, effective bulk wind difference at 45kts, good 0-3 km SRH, and the SHIP parameter at 1.5. All in all, convective parameters remain favorable between model runs for strong to severe thunderstorms for eastern Wyoming and the Nebraska Panhandle. Therefore, severe weather will remain possible tomorrow, with large hail, damaging winds, and heavy rain being the most likely impacts. In addition, chances continue for some organized rotating updrafts, which could produce a few isolated tornadoes. As the previous forecaster mentioned, HiRes model guidance has remained consistent with discrete cells earlier in the day, becoming more organized line of storms as they push eastward into the Nebraska Panhandle by the afternoon hours. .LONG TERM...(Wednesday night through Tuesday) Issued at 400 PM MDT Tue May 9 2023 Very active weather conditions through the end of the week and into the weekend. The main impacts are as follows: * A strong weather system slowly moving through the area Wednesday through Friday will continue to produce a heavy rainfall and isolated severe storm threat on Thursday. * Heavy snowfall is possible for the highest peaks Thursday through Friday. * Unsettled weather continues with daily shower and storm chances continuing through the weekend. The daytime hours on Thursday will be a complex transition period in the evolution of the strong spring storm traversing the Rockies this week. On the synoptic scale, a vigorous closed 500-mb low will be moving across south central Colorado by 12z Thursday, producing lee cyclogenesis at the surface ahead of it. The system will gain a negative tilt as it pushes into a strong ridge to our east. This will turn the flow southeasterly across much of the depth of the atmosphere and continue to advect in impressive moisture to the area. PW values of 0.5 to 1.0" will cover much of the area per ensemble mean forecasts at 12z Thursday, increasing from west to east. These numbers are unseasonably high, generally around the 97th to 99th percentile of mid-May climatology. Instability and shear look quite a bit weaker than Wednesday, but there still may be enough to produce an isolated severe threat. Veering wind profiles per GFS forecasts are most prevalent in the morning hours Thursday, becoming more vertically stacked as the upper level low treks eastward. Lapse rates in the 6 to 7 C/km range across the area are also more marginal. The saturated, skinny CAPE profile suggests the possibility for more of a heavy rainfall threat Thursday into Thursday night. Generally still thinking this will play out as a widespread stratiform rain with embedded convection scenario that could produce locally heavy rainfall. As the upper level low continues to wind up Thursday into Thursday night, it will develop a defined TROWAL and substantial isentropic lift on its northwest flank. One of the main pieces of uncertainty with this component of the system is just how far west this lift will extend. The GFS (with support from the hires models that go out this far) depicts a tighter system with this dynamic lift mainly confined to areas along and east of the Laramie range, whereas the ECMWF has a broader system with dynamic lift extending further west into Albany and eastern Carbon counties. This difference results in substantially different QPF solutions for areas west of the Laramie range, which would have implications on the rain-on-snow flooding potential. Details on that threat can be found in the Hydrology section below. This would also have implications for snowfall accumulation on the higher peaks, as the drier scenario might keep the Snowy range peaks below warning criteria. Held off on any headlines due to this uncertainty, but ensemble means produce warning criteria snowfall in the vicinity of Medicine Bow Peak, so may need a Watch soon. However, the impacts may reduced owing to the very high snow levels, such that these high totals may only be found at 11 kft or higher. Heading beyond into Friday and the weekend, we'll see the system weakening on Friday with northerly wraparound flow. Expect a chilly and breezy day with on and off showers as the storm starts to decay and become less organized. Could see some embedded thunder, but much smaller lapse rates should keep this fairly isolated. Both major ensemble systems have now converged on a widespread mean of 1.5 to 2.5" QPF across the area along and east of the Laramie range by Saturday morning. However, due to mesoscale dynamics and the convective nature, this is likely to be much spottier in reality, with some areas potentially picking up 3" or more of rain, while others may struggle to get to 0.5". As the main rainy period comes in range of the hires models, these locality details may be able to be refined in the coming days. For the weekend and beyond, the pattern looks very messy. An extremely strong ridge will start to build in over southwest Canada this weekend and develop a Rex block pattern. By Sunday, models show a piece of the decaying vort-max breaking off and retrograding back westward underneath the block to the north. With weak steering flow over much of the west, we'll have a lingering unsettled pattern that will continue produce daily chance for showers and thunderstorms as weak vort-maxes meander around the western CONUS. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 545 PM MDT Tue May 9 2023 Several aviation hazards continue tonight, with the first round of thunderstorms moving out now but a second likely to follow late tonight towards early Wednesday morning. The first round of storms has moved through Scottsbluff, and a quick round of rain with thunder is likely at KAIA and KCDR in the next hour that may produce MVFR to perhaps brief IFR conditions. These are likely to miss KSNY, but lightning will be close by. A few showers and weak storms will continue for a few hours after, before another round of storms develops later tonight. Generally thinking this will move through around 07z to 12z, so return a few terminals to VCTS for portions of that period. This is most likely to impact KCYS, KSNY, KBFF, and KAIA. Additionally, southeast winds will bring in abundant low level moisture tonight and may produce low clouds and fog Wednesday morning. Hires models are fairly inconsistent with this possibility, so don't have very high confidence. The best chance for IFR is at KSNY and KCYS, though category reductions are possible at KLAR, KBFF, and KAIA also. By late morning, this should lift/break and allow the atmosphere to destabilize for another round of PM storms Wednesday. Hires models are showing a fairly late show, so introduced another round of VCTS but starting after about 20z at KLAR, and 22z further east. && .FIRE WEATHER... Issued at 400 PM MDT Tue May 9 2023 Minimal fire weather concerns throughout the week, with daily chances for wetting rains through Monday of next week. Thunderstorms will leave to gusty and erratic winds, combined with a few lightning strikes with stronger storms. Forecast rainfall amounts continually trend higher with most places with above normal QPF expected. && .HYDROLOGY... Issued at 400 PM MDT Tue May 9 2023 Increasing hydrology concerns over the next few days as a warm, slow moving, and waterlogged system approaches the area. The Little Snake River remains at action stage at Baggs, cresting just below minor flood stage this morning. This could be exceeded as early as Wednesday morning after the snow melt from today flows further downstream. The typical diurnal cycle crests in the early morning hours at Baggs. Therefore, a Flood Watch has been issued. In addition to the warmer temperatures, we have a significant weather system approaching our area. Scattered to numerous thunderstorms Wednesday night will come with very high snow levels, with rain falling as high as 10,500'. While most of this activity is expected to be further east, some wet storms could move over the Snowy range where significant snowpack remains. Rain-on-snow concerns increase through the day Thursday as the system pushes impressive moisture content back into Carbon county. While snow levels will be lower during this time, rain falling in the 7500 to potentially as high as 9500' would be on a significant lingering snowpack. Thus will have to monitor for increased runoff and flooding. The most precipitation is expected along and east of the Laramie range though, where snow is mostly long gone. However, substantial precipitation rates could produce local flood concerns Wednesday night through Friday morning. Most of this area remains in drought though, which may temper (but not eliminate) hydrology concerns to the east. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MRD LONG TERM...MN AVIATION...MN FIRE WEATHER...MRD HYDROLOGY...MN
Hazardous weather outlook, May 9, 2:43 PM MDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 243 PM MDT Tue May 9 2023 NEZ002-003-019>021-054-055-095-096-WYZ101>119-102045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 243 PM MDT Tue May 9 2023 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated strong to severe thunderstorms are possible in far southeast Wyoming and western Nebraska. Hail over 1 inch and wind gusts over 60 mph will be the primary threats with any storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Severe thunderstorms are expected on Wednesday developing first in the higher terrain of southeast Wyoming. Additional thunderstorms are expected during the later afternoon and evening especially over southeast Wyoming and western Nebraska. Large hail over 1 inch, wind gusts over 60 mph, and a tornado or two will be possible with any of the stronger storms. .Spotter information statement... Spotters are encouraged to report any wind, hail or tornadoes to the National Weather Service.
In the hours before
Special weather statement, May 9, 3:03 PM MDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
303 PM MDT Tue May 9 2023
WYZ118-092130-
Central Laramie County WY-
303 PM MDT Tue May 9 2023
...A strong thunderstorm will impact portions of south central
Laramie County through 330 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ranchettes, or near Cheyenne, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cheyenne, North Cheyenne, Ranchettes and Fox Farm-College.
This includes Interstate 80 in Wyoming between mile markers 363 and
377.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4111 10479 4121 10483 4136 10465 4111 10448
TIME...MOT...LOC 2103Z 264DEG 23KT 4119 10474
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WillsLocal storm report, May 9, 4:41 PM MDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT TUE MAY 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 22 NE CHEYENNE 41.37N 104.49W
05/09/2023 M1.00 INCH LARAMIE WY TRAINED SPOTTER
SPOTTER REPORTED LOTS OF HAIL UP TO QUARTER
SIZE.
&&Special weather statement, May 9, 5:54 PM MDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
554 PM MDT Tue May 9 2023
NEZ021-100100-
Morrill NE-
554 PM MDT Tue May 9 2023
...A strong thunderstorm will impact portions of southeastern Morrill
County through 700 PM MDT...
At 553 PM MDT, Doppler radar was tracking a strong thunderstorm near
The Intersection Of Highway 385 And 92, or 33 miles south of
Alliance, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bridgeport, Bridgeport State Recreation Area, Northport, The
Intersection Of Highway 385 And 92 and Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4155 10310 4172 10313 4183 10268 4176 10267
4174 10265 4154 10264
TIME...MOT...LOC 2353Z 254DEG 28KT 4163 10304
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
WillsSpecial weather statement, May 9, 6:40 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
640 PM MDT Tue May 9 2023
NEZ054-WYZ108-118-119-100115-
Kimball NE-Goshen County WY-Central Laramie County WY-
East Laramie County WY-
640 PM MDT Tue May 9 2023
...A strong thunderstorm will impact portions of northwestern
Kimball, south central Goshen and northeastern Laramie Counties
through 715 PM MDT...
At 640 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Gun Barrel, or 23 miles northeast of Cheyenne,
moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gun Barrel and Meriden Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4129 10446 4136 10452 4166 10434 4131 10405
TIME...MOT...LOC 0040Z 242DEG 25KT 4136 10443
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
WillsLocal storm report, May 9, 7:06 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
706 PM MDT TUE MAY 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 6 NNE GUN BARREL 41.52N 104.31W
05/09/2023 M1.00 INCH LARAMIE WY TRAINED SPOTTER
&&Special weather statement, May 9, 7:26 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
726 PM MDT Tue May 9 2023
WYZ117-118-100200-
Central Laramie County WY-South Laramie Range Foothills WY-
726 PM MDT Tue May 9 2023
...A strong thunderstorm will impact portions of south central
Laramie County through 800 PM MDT...
At 726 PM MDT, Doppler radar was tracking a strong thunderstorm over
North Cheyenne, or near Cheyenne, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cheyenne, North Cheyenne, Ranchettes and Frontier Park.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 12 and 20.
Interstate 80 in Wyoming between mile markers 368 and 376.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4113 10483 4126 10488 4138 10466 4115 10453
TIME...MOT...LOC 0126Z 252DEG 23KT 4120 10481
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
WillsThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 6:40 PM MDT | Special Weather Statement | CYS | Laramie | 35 min |
| May 9, 7:02 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 28 min |
| May 9, 7:23 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 52 min |
| May 9, 7:26 PM MDT | Special Weather Statement | CYS | Laramie | 34 min |
| May 9, 7:36 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 24 min |
| May 9, 8:12 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| May 9, 8:32 PM MDT | Special Weather Statement | CYS | Laramie | 28 min |
| May 9, 8:38 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 52 min |
| May 9, 8:43 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 32 min |
| May 9, 9:09 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| May 9, 9:15 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| May 10, 11:47 AM MDT | Flood Watch | CYS | Albany, Converse, Goshen, Laramie, Niobrara, Platte | 48 hr |
| May 10, 12:09 PM MDT | River Flood Warning | CYS | Carbon | 55 hr |
| May 10, 1:38 PM MDT | Special Weather Statement | CYS | Carbon | 52 min |
| May 10, 2:47 PM MDT | Special Weather Statement | CYS | Carbon | 43 min |
| May 10, 3:22 PM MDT | Special Weather Statement | CYS | 38 min | |
| May 10, 3:27 PM MDT | Special Weather Statement | CYS | Carbon | 48 min |
| May 10, 4:10 PM MDT | Special Weather Statement | CYS | Albany | 50 min |
| May 9, 7:51 PM MDT | Tornado Warning | CYS | Banner, Kimball | 24 min |
| May 9, 8:15 PM MDT | Tornado Warning | CYS | Banner, Kimball | 11 min |
| May 9, 9:00 PM MDT | Tornado Warning | CYS | Banner | 30 min |
| May 9, 9:25 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 38 min |
| May 9, 10:57 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 48 min |
| May 9, 11:43 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 25 min |
| May 9, 11:49 PM MDT | Flash Flood Warning | CYS | Banner, Scotts Bluff | 3 hr |
| May 10, 1:19 AM MDT | Special Weather Statement | CYS | Cheyenne | 26 min |
| May 10, 1:51 AM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 39 min |
| May 10, 3:04 AM MDT | Special Weather Statement | CYS | Cheyenne, Kimball | 41 min |
| May 10, 3:17 AM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 58 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2023Severe Thunderstorm Warnings in Nebraska, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.